Alert archive / Oklahoma / Tornado Warnings in 2022
Tornado Warning 52, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Nov 4, 2022, 5:04 PM CDT for McCurtain County, Oklahoma. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 4, 2022, 5:04 PM CDT (22:04 UTC)
- Expired
- Nov 4, 2022, 6:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 117 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 4, 5:43 PM CDT | TORNADO | 9255 Battiest Picken Rd, OK | *** 1 INJ *** MCCURTAIN COUNTY SHERRIFF REPORTS HOUSE DESTROYED. |
| Nov 4, 5:46 PM CDT | TORNADO | 2 Ese Pickens, OK | *** 1 FATAL, 1 INJ *** CORRECTS PREVIOUS TORNADO REPORT FROM 2 ESE PICKENS. A DAMAGE SURVEY TEAM CONFIRMED AN EF-2 TORNADO TOUCHED DOWN IN EXTREME NORTHWESTERN MCCURTAIN COUNTY NEAR THE PICKENS COMMUNITY. THE TORNADO FIRST TOUCHED DOWN OFF OF BATTIEST PICKENS |
| Nov 4, 5:54 PM CDT | TORNADO | 6 N Battiest, OK | CORRECTS PREVIOUS TORNADO REPORT FROM 6 N BATTIEST. THIS TORNADO DEVELOPED IN HEAVILY WOODED TERRAIN IN FAR NORTHERN MCCURTAIN COUNTY NEAR SHORT MOUNTAIN, WILDHORSE MOUNTAIN, AND SPRING MOUNTAIN. NUMEROUS TREES WERE SNAPPED OR UPROOTED AS IT CROSSED DOG CREEK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 31, 10:35 PM CST | Severe Thunderstorm Watch | SPC | 353 days |
| Nov 4, 1:02 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.1 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
508
WFUS54 KSHV 042204
TORSHV
OKC089-042300-
/O.NEW.KSHV.TO.W.0052.221104T2204Z-221104T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
504 PM CDT Fri Nov 4 2022
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Northwestern McCurtain County in southeastern Oklahoma...
* Until 600 PM CDT.
* At 504 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Hugo Lake State Park, or 12 miles northeast of
Hugo, moving northeast at 55 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern McCurtain County, including the following locations...
Smithville, Slim, Bethel, Battiest, Pickens, Ringold, Mount Herman,
Sherwood and Rufe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3451 9449 3401 9515 3424 9515 3425 9505
3451 9505
TIME...MOT...LOC 2204Z 224DEG 46KT 3410 9532
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
441 follow-up statement
830
WWUS54 KSHV 042231
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
531 PM CDT Fri Nov 4 2022
OKC089-042300-
/O.CON.KSHV.TO.W.0052.000000T0000Z-221104T2300Z/
McCurtain OK-
531 PM CDT Fri Nov 4 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
NORTHWESTERN MCCURTAIN COUNTY...
At 531 PM CDT, a severe thunderstorm capable of producing a tornado
was located 14 miles southeast of Nashoba, or 24 miles southeast of
Clayton, moving northeast at 55 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Bethel, Battiest, Pickens, Mount Herman, Smithville and Sherwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3451 9449 3423 9486 3424 9504 3451 9505
TIME...MOT...LOC 2231Z 224DEG 46KT 3435 9502
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
44What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Nov 4, 2:46 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Nov 4, 2:46 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 246 PM CDT Fri Nov 4 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Saturday Night) Issued at 209 PM CDT Fri Nov 4 2022 Thunderstorm development is currently underway across portions of the Fort Worth metroplex, with further development still expect to the east of that. This eventual line of thunderstorms is still expected to start trekking east across the region, with activity ongoing to start the short-term. By 03z, the line should be effecting portions of NW Louisiana and SW Arkansas, with the threat for severe weather remaining for a few hours beyond this. At this point in the life cycle of the QLCS, the primary severe threats should be shifting towards damaging winds, with an embedded QLCS tornado threat as well. The threat for severe weather should exit the region with the line around 5-6am, with a slight decrease in threat overall as instability decreases overnight. As the front pushes through the area, temperatures will begin to fall overnight. Given the cold air advection, lows will range from the low-40s north, to upper 50s south. The cold front also looks to quickly rebound, influencing highs tomorrow with mid-60s north, and low to mid-70s south. As the skies clear into tomorrow night and winds decouple, temperatures should drop into the low to upper-40s. /44/ && .LONG TERM... (Sunday through next Thursday) Issued at 209 PM CDT Fri Nov 4 2022 Beginning Sunday, the cold front which is expected to bring severe weather this evening and overnight will be to our SE but begin a gradual northward retreat back across the region through the day on Sunday. In the process, warm air advection showers will be possible late Sunday through Monday as the warm front eventually lifts back north of the region. Although thunderstorms are unlikely, we cannot rule out a few isolated storms in addition to the scattered showers on Monday as daytime heating may provide just enough instability for slightly deeper convection. Otherwise, the general theme for much of next week will be the above normal temperatures through Thursday as upper-level ridging builds across the Lower/Mid MS Valley. By Wednesday and especially Thursday, the upper-level ridge will migrate NE into the Tennessee/Ohio Valleys and eventually the Mid Atlantic by the end of the week. This will allow for the next major trough and cold front to spill out of the Rockies eastward into the Plains and central CONUS with another chance for convection by late Thursday into Friday. This cold front is also expected to usher in a noticeably cooler air mass as post-frontal temperatures on Friday are only expected to reach into the 60s to lower 70s for afternoon highs. Lows on Friday night will fall into the upper 30s north to lower and mid 40s south as high pressure builds into the region for next weekend. /19/ && .AVIATION... (18Z TAFS) Issued at 1227 PM CDT Fri Nov 4 2022 Widespread MVFR ceilings blanket the region, as moisture gets pulled in ahead of todays severe weather. Expect things to deteriorate as storms start moving into the region. All sites are carrying some sort of heavy precipitation, with drops into LIFR VIS and CIGS likely as these storms move east. Gusty winds will also be likely into the afternoon, with LLWS potentially being a problem for smaller craft. Expect gradual clearing from west to east by 05/08z in some locations. /44/ && .PRELIMINARY POINT TEMPS/POPS... SHV 52 68 50 78 / 100 0 0 10 MLU 58 71 50 79 / 100 10 0 10 DEQ 44 65 42 76 / 100 0 0 0 TXK 49 65 48 76 / 100 0 0 0 ELD 50 68 44 76 / 100 0 0 0 TYR 48 64 51 77 / 80 0 0 0 GGG 48 66 48 77 / 90 0 0 0 LFK 51 71 50 80 / 90 0 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...44 LONG TERM....15 AVIATION...44
Hazardous weather outlook, Nov 4, 8:44 AM CDT, 8 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 844 AM CDT Fri Nov 4 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-051345- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 844 AM CDT Fri Nov 4 2022 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and tonight. Strong to severe thunderstorms are likely to begin affecting the region late this afternoon and continue through the evening and overnight hours. This threat will occur along a frontal boundary that will shift east across the region with very warm and unstable air ahead of the front along with increasing shear. Damaging winds, hail, and tornadoes will all be possible. A few particularly strong and significant tornadoes cannot be ruled out, especially across the western half of the region to include Southeast Oklahoma, East Texas and the adjacent areas of Southwest Arkansas and Northwest Louisiana. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon through the overnight hours. 19
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 5:54 PM CDT | Tornado Warning | SHV | McCurtain | 21 min |
| Nov 4, 6:36 PM CDT | Tornado Warning | SHV | McCurtain | 39 min |
Nearby
Tornado Warnings in Oklahoma, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.